Alert archive / Oregon / Red Flag Warnings in 2014
Red Flag Warning 23, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 30, 2014, 3:07 PM PDT for 7 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Jul 31, 2014, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2014, 3:07 PM PDT (22:07 UTC)
- In effect from
- Jul 31, 2014, 2:00 PM PDT
- Expired
- Jul 31, 2014, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR, Lane County, OR
The radar
The Medford radar (KMAX), 95 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -591 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740 WWUS86 KMFR 302207 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 307 PM PDT WED JUL 30 2014 CAZ280-281-284-285-ORZ617-621>625-311015- /O.UPG.KMFR.FW.A.0020.140731T2100Z-140801T0600Z/ /O.NEW.KMFR.FW.W.0023.140731T2100Z-140801T0600Z/ /O.CON.KMFR.FW.W.0022.000000T0000Z-140731T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 307 PM PDT WED JUL 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 617...623...624 AND 625 IN OREGON AND 280...281...284 AND 285 IN CALIFORNIA... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY FOR FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 617...623...624 AND 625 IN OREGON AND 280...281...284 AND 285 IN CALIFORNIA... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREAS: FIRE WEATHER ZONES 617...623...624 AND 625 IN OREGON AND 280...281...284 AND 285 IN CALIFORNIA. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING...DIMINISHING IN COVERAGE TONIGHT. MORE THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE ON BOTH DAYS. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SVEN VISIT US AT WWW.WEATHER.GOV/MEDFORD
5 follow-up statements
969 WWUS86 KMFR 310609 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1109 PM PDT WED JUL 30 2014 CAZ280-281-284-285-ORZ617-621>625-311815- /O.EXP.KMFR.FW.W.0022.000000T0000Z-140731T0600Z/ /O.CON.KMFR.FW.W.0023.140731T2100Z-140801T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1109 PM PDT WED JUL 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 280...281...284...285...617...621...622...623...624 AND 625... THE RED FLAG WARNING THAT WAS IN EFFECT FOR EARLIER THIS EVENING HAS EXPIRED FOR FIRE ZONES 280...281...284...285...617...621...622... 623...624 AND 625... * AFFECTED AREAS: FIRE WEATHER ZONES 280...281...284...285...617... 621...622...623...624 AND 625... * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AND EVENING...DIMINISHING OVERNIGHT. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE ON BOTH DAYS. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SPILDE VISIT US AT WWW.WEATHER.GOV/MEDFORD
244 WWUS86 KMFR 311211 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 511 AM PDT THU JUL 31 2014 CAZ280-281-284-285-ORZ617-621>625-010415- /O.CON.KMFR.FW.W.0023.140731T2100Z-140801T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 511 AM PDT THU JUL 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...281...284...285...617...621...622... 623...624 AND 625... * AFFECTED AREAS: FIRE WEATHER ZONES 280...281...284...285... 617...621...622...623...624 AND 625... * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...DIMINISHING OVERNIGHT. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SK VISIT US AT WWW.WEATHER.GOV/MEDFORD
513 WWUS86 KMFR 312122 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 222 PM PDT THU JUL 31 2014 .SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS MUCH OF NORTHERN CALIFORNIA AND FROM THE SISKIYOUS AND WESTERN FOOTHILLS OF THE SOUTHERN OREGON CASCADES EASTWARD. SOME STORMS ARE EXPECTED TO HAVE SIGNIFICANT RAINFALL TODAY BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. MOISTURE WILL SHIFT NORTHEAST ON FRIDAY AND EXPECT ONLY ISOLATED THUNDERSTORMS TO DEVELOP FRIDAY AFTERNOON AND EVENING, MAINLY FOR AREAS EAST OF THE CASCADES IN SOUTHERN OREGON. THEN ON SATURDAY, A DISTURBANCE WILL MOVE INTO THE AREA FROM THE SOUTHWEST AND WILL BRING THE POTENTIAL FOR ANOTHER ROUND OF SCATTERED THUNDERSTORMS TO AREAS EAST OF THE CASCADES IN SOUTHERN OREGON. ORZ624-625-010930- /O.NEW.KMFR.FW.A.0021.140802T1900Z-140803T0600Z/ /O.CON.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 222 PM PDT THU JUL 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR THE NORTHERN HALF OF FIRE WEATHER ZONES 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREAS: ALL OF FIRE WEATHER ZONES 624 AND 625 TODAY THROUGH THIS EVENING...THEN THE NORTHERN HALF OF FIRE WEATHER ZONES 624 AND 625 SATURDAY AFTERNOON AND EVENING... * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...DIMINISHING OVERNIGHT. ON SATURDAY ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING MAINLY FOR NORTHERN HALF OF FIRE WEATHER ZONES 624 AND 625. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ280-281-284-285-ORZ617-621>623-010600- /O.CON.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES- 222 PM PDT THU JUL 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...281...284...285...617...621...622 AND 623... * AFFECTED AREAS: FIRE WEATHER ZONES 280...281...284...285... 617...621...622 AND 623... * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...DIMINISHING OVERNIGHT. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
736 WWUS86 KMFR 010114 AAA RFWMFR URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEDFORD OR 614 PM PDT THU JUL 31 2014 CAZ280-281-ORZ621-010215- /O.CAN.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU MOUNTAINS- 614 PM PDT THU JUL 31 2014 ...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 280...281 AND 621... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA: FIRE ZONES 281...621 AND 280 $$ ORZ624-625-011315- /O.CON.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ /O.CON.KMFR.FW.A.0021.140802T1900Z-140803T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 614 PM PDT THU JUL 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 624 AND 625... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 624 AND 625... * AFFECTED AREAS: ALL OF FIRE WEATHER ZONES 624 AND 625 THIS EVENING...THEN THE NORTHERN HALF OF FIRE WEATHER ZONES 624 AND 625 SATURDAY AFTERNOON AND EVENING... * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...DIMINISHING OVERNIGHT. ON SATURDAY...ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING MAINLY FOR NORTHERN HALF OF FIRE WEATHER ZONES 624 AND 625. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ284-285-ORZ617-622-623-010600- /O.CON.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- UMPQUA NATIONAL FOREST-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES- 614 PM PDT THU JUL 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 284...285...617...622 AND 623... * AFFECTED AREAS: FIRE WEATHER ZONES 284...285...617...622 AND 623... * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...DIMINISHING OVERNIGHT. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SPILDE VISIT US AT WWW.WEATHER.GOV/MEDFORD
009 WWUS86 KMFR 010553 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1053 PM PDT THU JUL 31 2014 ORZ624-625-011800- /O.EXP.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ /O.CON.KMFR.FW.A.0021.140802T1900Z-140803T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1053 PM PDT THU JUL 31 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 624 AND 625... ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 624 AND 625... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. * AFFECTED AREAS: NORTHERN HALF OF FIRE WEATHER ZONES 624 AND 625 SATURDAY AFTERNOON AND EVENING... * THUNDERSTORMS: ON SATURDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ284-285-ORZ617-622-623-010700- /O.EXP.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- UMPQUA NATIONAL FOREST-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES- 1053 PM PDT THU JUL 31 2014 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 284...285... 617...622 AND 623... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. * AFFECTED AREA: FIRE ZONES 622...285...284...623 AND 617 $$ SPILDE VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 30, 3:05 PM PDT, 2 minutes earlier.
Area forecast discussion, Jul 30, 3:05 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
305 PM PDT WED JUL 30 2014
.DISCUSSION...
AS OF 245 PM PDT THERE HAVE BEEN ABOUT 250 CLOUD TO GROUND
LIGHTNING STRIKES ACCORDING TO BLM LIGHTNING DETECTION. A BROAD
SHORTWAVE TROUGH MOVING NORTHWARD FROM NORTHERN CALIFORNIA WILL
CONTINUE TO COMBINE WITH MAXIMUM HEATING AND PRECIPITABLE WATER
VALUES AROUND 1 INCH TO DEVELOP SCATTERED THUNDER STORMS ACROSS
THE AREA. THE FOCUS IS EXPECTED TO BE ALONG AND NEAR THE CASCADES
THROUGH THIS EVENING. A TRAILING BIT OF ENERGY IS EXPECTED TO JOG
DEVELOPMENT WESTWARD INTO JOSEPHINE AND SOUTHEASTERN DOUGLAS
COUNTIES AFTER ABOUT 4 PM PDT. DUE TO SIGNIFICANT INSTABILITY THERE
IS THE POTENTIAL OF ISOLATED HAIL AND GUSTY WINDS MAINLY ALONG
AND NEAR THE SISKIYOUS AND ALONG AND NEAR THE CASCADES. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE, BUT MOST STORMS WILL REMAIN
BELOW SEVERE THRESHOLDS WITH LIGHTNING AND LOCALLY MODERATE TO
HEAVY RAINFALL.
ON THURSDAY GUIDANCE INDICATES LESS INSTABILITY ACROSS THE AREA
ALONG WITH A LITTLE LESS MOISTURE AND A BIT OF A MORE
SOUTHWESTERLY FLOW. MID LEVEL WARMING IN THE LATER AFTERNOON AND
EVENING WILL LIKELY REDUCE STORM ACTIVITY FROM THE SOUTHWEST AS WE
GO INTO THE EVENING. WE EXPECT STORMS WILL DEVELOP PROBABLY ONLY
AS FAR WEST AS SOMEWHERE BETWEEN MEDFORD AND ASHLAND IN JACKSON
COUNTY TOMORROW, AND ARE LIKELY TO FORM A BIT LATER THAN TODAY.
STILL, SIGNIFICANT IS LIGHTNING IS EXPECTED IN THE CASCADES AND
SISKIYOUS EASTWARD. SINCE STORMS WILL BE MORE ISOLATED THEY MAY
HAVE MORE ENERGY TO WORK WITH ON THEIR WESTERN EDGES.
LOW PRESSURE BETWEEN 36 NORTH AND 134 WEST SEEMS TO BE A FEATURE
OF NOTE IN THAT IT MAY PROVIDE ENOUGH SOUTHWEST FLOW TO REORIENT
THUNDERSTORM ACTIVITY TO MAINLY NORTHERN KLAMATH AND LAKE COUNTIES
FRIDAY THROUGH SUNDAY. THE GFS40 INDICATES THIS, WHILE THE ECMWF
HOLDS ONTO ACTIVITY FURTHER WEST. HAVE GONE ALONG WITH THE GFS40
IDEA FOR NOW WITH THUNDERSTORMS BEYOND ISOLATED COVERAGE ONLY OVER
THE HIGHER TERRAIN IN THE ABOVE MENTIONED AREA. BTL
&&
.FIRE WEATHER...UPDATED 240PM PDT...
A BROAD SHORTWAVE TROUGH PUSHING IN FROM THE SOUTH WILL CONTINUE
TO DEVELOP THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON
AND INTO THIS EVENING. ACTIVITY MAY LINGER EVEN PAST 11PM FROM
ABOUT CRATER LAKE NATIONAL PARK NORTHEASTWARD. SATELLITE AND RADAR
INDICATE THE MAIN PUSH OF THE SHORTWAVE RIDING THROUGH THE SHASTA
VALLEY TO SISKIYOU SUMMIT AT THE CURRENT TIME, BUT A TRAILING TAIL
OF DEVELOPMENT IS ALSO DEVELOPING TO THE SOUTH AND WEST FROM THE
MARBLE MOUNTAINS SOUTH TO THE YOLLA BOLLYS. THERE IS A CLOUD AREA
ALONG THE HUMBOLDT AND TRINITY COUNTY BORDER NOW NEAR WILLOW
CREEK, CALIFORNIA THAT IS LIKELY TO BE THE WESTERN PERIPHERY OF THE
DEVELOPMENT THROUGH THE EVENING. MODELS TRACK THIS FEATURE INTO
JOSEPHINE COUNTY AND THEN NORTHEASTWARD, CONSISTENT WITH THE
GOING FORECAST.
FOR TOMORROW, INSTABILITY IS A BIT LESS AND FLOW IS A BIT MORE
SOUTHWESTERLY THAN SOUTHERLY AS COMPARED TO TODAY. THIS SHOULD
SHIFT THE THUNDERSTORM DEVELOPMENT AREA EASTWARD SOME SUCH THAT
THE EASTERN PERIPHERY OF DEVELOPMENT SHOULD BE IN JACKSON AND
EASTERN DOUGLAS COUNTY. ADDITIONALLY, TEMPERATURES BEGIN TO WARM AT
500MB DURING THE LATE AFTERNOON AND EVENING, SO THERE MAY BE SOME
CAPPING ON DEVELOPMENT. HOWEVER, WARNINGS HAVE BEEN UPGRADED AS
ALL GUIDANCE INDICATES THUNDERSTORMS WILL BREAK OUT ALONG AND EAST
OF THE CASCADES AND TRINITY ALPS, AND LIKELY OVER THE SISKIYOUS,
TRACKING INTO THE SOUTHEASTERN PORTION OF THE ROGUE VALLEY AND
INTO THE PROSPECT AND HIGH CASCADES AREAS. STORMS MAY BE MORE
ISOLATED, BUT, THEREFORE, MAY BE CAPABLE OF MORE ORGANIZATION. BTL
&&
.AVIATION...BASED ON THE 30/18Z TAFS...
AREAS OF LIFR CONDITIONS ARE BEING OBSERVED ALL ALONG THE COAST AND
THE COASTAL WATERS. THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...AND
WILL AFFECT MOST OF THE FORECAST AREA EXCEPT FOR THE COAST...COAST
RANGE...AND UMPQUA BASIN. GUSTY OUTFLOW WINDS ARE EXPECTED WITH
THESE STORMS. STORMS DIMINISH TONIGHT AND STRATUS WILL RETURN TO
COASTAL TERMINALS...REACHING INTO THE COQUILLE VALLEY LATE TONIGHT.
&&
.MARINE...UPDATED 300 AM PDT 30 JULY 2014...
THE CURRENT PATTERN...WITH SOME SLIGHT DAY-TO-DAY VARIATION...WILL
PERSIST THROUGH THE WEEKEND. OFFSHORE HIGH PRESSURE AND A THERMAL
TROUGH OVER NORTHERN CALIFORNIA WILL COMBINE TO MAINTAIN STEEP WIND
WAVE DOMINATED SEAS AND AREAS OF SMALL CRAFT ADVISORY WINDS INTO THE
WEEKEND...WITH THE STRONGEST WINDS AND STEEPEST SEAS FROM CAPE
BLANCO SOUTH IN THE AFTERNOONS AND EVENINGS. WINDS MAY INCREASE TO
GALES WITH VERY STEEP SEAS BY FRIDAY AFTERNOON FOR AREAS SOUTH OF
CAPE BLANCO. CONFIDENCE IS MODERATE ON THE GALE AND VERY STEEP SEAS
POTENTIAL...AS MODELS HAVE BEEN GENERALLY CONSISTENT IN SHOWING
HIGH-END SMALL CRAFT CONDITIONS FRIDAY AFTERNOON...WITH A FEW RUNS
POINTING TOWARDS LOW-END GALE CONDITIONS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR... RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
ORZ617-621>625.
RED FLAG WARNING FROM 2 PM TO 11 PM PDT THURSDAY FOR
ORZ617-620>625.
CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
CAZ280-281-284-285.
RED FLAG WARNING FROM 2 PM TO 11 PM PDT THURSDAY FOR
CAZ280-281-284-285.
PACIFIC COASTAL WATERS...
- SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT FRIDAY FOR
PZZ356-376.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT FRIDAY
FOR PZZ350-356-370-376.
- HAZARDOUS SEAS WARNING UNTIL 5 PM PDT THURSDAY FOR PZZ356-376.
- GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR
PZZ376.
- HAZARDOUS SEAS WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR PZZ376.
BTL/SBNIn the hours before
Special weather statement, Jul 30, 3:01 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 301 PM PDT WED JUL 30 2014 ORZ028-029-302245- KLAMATH BASIN OR-SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES OR- 301 PM PDT WED JUL 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KLAMATH COUNTY UNTIL 345 PM PDT... AT 255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FOURMILE LAKE CAMPGROUND...OR 27 MILES NORTHWEST OF KLAMATH FALLS...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...ROCKY POINT UPPER KLAMATH LAKE...MALONE SPRINGS AND WOOD RIVER WETLAND. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4273 12226 4262 12188 4236 12211 4236 12228 TIME...MOT...LOC 2201Z 210DEG 8KT 4247 12218 BTL
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:59 PM PDT | Special Weather Statement | MFR | Klamath | 46 min |
| Jul 29, 6:07 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 38 min |
| Jul 29, 6:44 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 31 min |
| Jul 29, 7:14 PM PDT | Special Weather Statement | MFR | 46 min | |
| Jul 29, 7:56 PM PDT | Special Weather Statement | MFR | 34 min | |
| Jul 30, 3:01 AM PDT | Gale Watch | MFR | 35 hr | |
| Jul 30, 3:01 AM PDT | Hazardous Seas Watch | MFR | 35 hr | |
| Jul 30, 3:01 PM PDT | Special Weather Statement | MFR | Klamath | 44 min |
| Jul 30, 3:43 PM PDT | Special Weather Statement | MFR | Klamath | 47 min |
| Jul 30, 4:41 PM PDT | Severe Thunderstorm Warning | MFR | Douglas, Jackson | 34 min |
Nearby
Red Flag Warnings in Oregon, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.